Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 22, 2011, 4:07 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2011, 4:07 PM CDT (21:07 UTC)
- Expired
- Jul 22, 2011, 4:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 411 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:33 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 22, 2:33 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
233 PM CDT FRI JUL 22 2011
.SHORT TERM...TONIGHT THROUGH MONDAY. COULD BE A COUPLE OF AREAS OF
FOCUS FOR CONVECTION THIS EVENING. THE FIRST WOULD WITHIN A MOIST
PLUME THAT EXTENDS ALL THE WAY TO WESTERN MEXICO...AS EVIDENCED BY
RECENT WATER VAPOR IMAGERY. WHILE FORCING ALOFT IS EXTRAORDINARILY
WEAK...A VERY SUBTLE 40KT JET WAS ALREADY KICKING OFF A FEW SHOWERS
IN SOUTHEAST NEBRASKA...WITH ADDITIONAL DEVELOPMENT INTO NORTHERN
KANSAS. MODELS SEEM TO KEY ON THIS AREA AS WELL WITH CONTINUED
EVENING DEVELOPMENT WHICH SEEMS REASONABLE. SECOND AREA WOULD BE
ALONG/NORTH OF A VERY WEAK SUBTLE FRONT ACROSS SOUTH CENTRAL SOUTH
DAKOTA AND EAST CENTRAL NEBRASKA...BUT FEEL DEVELOPMENT WOULD PROBABLY
HOLD OFF FOR JUST A BIT AND MOST LIKELY WOULD BE TO OUR NORTH ACROSS
SOUTH DAKOTA...BUT WILL MAINTAIN A SLIGHT CHANCE THIS EVENING IN
CASE SOMETHING POPS. WILL PROBABLY LET THE HEAT ADVISORY RIDE...
ALTHOUGH CLOUD COVER HAS GENERALLY HELD DOWN TEMPS JUST A BIT...BUT
MAY BE ABLE TO TRIM A FEW COUNTIES RIGHT BEFORE FORECAST ISSUANCE.
ANY CONVECTION THAT DEVELOPS WOULD LIKELY BE NORTH AND EAST OF THE
FORECAST AREA BY DAYBREAK...BUT AM JUST SLIGHTLY CONCERNED THAT
LINGERING SHOWERS COULD BE ONGOING WITHIN THE MOIST PLUME...BUT
COVERAGE SHOULD NOT BE WIDESPREAD.
SATURDAY TURNS VERY HOT ONCE AGAIN...AHEAD OF A DEVELOPING COLD
FRONT. HIGHS SHOULD EASILY MOVE INTO THE MID TO UPPER 90S...AND
COULD EVEN SEE 100 IN SPOTS IN SOUTHEAST NEBRASKA...ALTHOUGH THIS
IS THE SAME AREA THAT WOULD REMAIN WITHIN THE MOIST PLUME PREVIOUSLY
MENTIONED SO PARTLY CLOUDY SKIES COULD HINDER A FULL WARMUP.
DEWPOINTS SHOULD SURGE AGAIN...RESULTING IN HEAT INDEX VALUES
AGAIN FROM 105 TO 112. THEREFORE WILL BE ISSUING ANOTHER HEAT
ADVISORY FOR ALL AREAS 1PM TO 8PM. BELIEVE THAT AN EFFECTIVE CAP
WILL ALSO BE IN PLACE AS THE FRONT MOVES IN...THUS UNSURE ABOUT
CONVECTIVE POTENTIAL...BUT SEEMS THAT THERE'S AT LEAST A SLIGHT
CHANCE THAT THE CAP CAN BE BROKEN ACROSS NORTHEAST NEBRASKA BEHIND
THE FRONT AFTER 21Z...BUT ALSO SEEMS THAT IF WE CAN WARM TO ABOUT
100 IN SOUTHEAST NEBRASKA...THAT MIGHT BE ENOUGH TO BREAK THE CAP
TO GET ISOLATED ACTIVITY THERE AS WELL.
SEEMS TO BE A LITTLE BETTER CHANCE FOR CONVECTION SATURDAY NIGHT AS
THE FRONT MOVES INTO AND THROUGH THE AREA...ALTHOUGH THE NAM NEVER
DOES GENERATE ANY CONVECTION AT ALL...HOWEVER OTHER MODEL SUITES
DO...THUS WILL MAINTAIN 30 PERCENT POPS SUNDAY NIGHT...AND STILL A
SLIGHT CHANCE THROUGH THE DAY SUNDAY SOUTH OF INTERSTATE 80 AS THAT
REGION STILL APPEARS TO BE WITHIN THE MOIST TROPICAL PLUME. SUNDAY
SHOULD BE COOLER THOUGH IN THE MID 80S TO LOWER 90S AS NORTHERLY
FLOW SETTLES IN BEHIND THE FRONT...ALSO BRIEFLY USHERING IN SOME
LOWER DEWPOINTS.
FLOW BEGINS TO RETURN TO THE SOUTH BY MONDAY THOUGH AS A RIDGE
BECOMES REESTABLISHED ACROSS THE PLAINS...WHICH SHOULD ALLOW TEMPS
AND HIGHER DEWPOINTS TO CREEP BACK INTO THE AREA.
.LONG TERM...TUESDAY THROUGH FRIDAY. A RIDGE WILL REMAIN FIRMLY
ESTABLISHED ACROSS THE CENTRAL CONUS EARLY IN THE PERIOD WITH
ANOTHER HOT SURGE TUESDAY AND WEDNESDAY WITH TEMPS MOVING BACK INTO
THE MID/UPPER 90S...ALONG WITH A RETURN OF LOW LEVEL MOISTURE. THUS
WITHOUT ANY SIGNIFICANT FORCING AND AN EFFECTIVELY CAPPED
ATMOSPHERE...DONT BELIEVE WELL SEE MUCH CHANCE FOR ANY PRECIP THE
FIRST COUPLE OF DAYS. A NEW TROUGH MOVING THROUGH THE NORTHERN
ROCKIES SHOULD PUSH A WEAK FRONT INTO THE AREA BY WEDNESDAY
AFTERNOON THOUGH...WHICH THEN STALLS ACROSS THE REGION THROUGH THE
REMAINDER OF THE PERIOD. THIS ALSO WILL FLATTEN THE RIDGE AND PUT US
BACK INTO A STORMIER WEATHER PATTERN FOR THURSDAY AND FRIDAY WITH
CONTINUED CHANCES FOR STORMS AS THE FRONT REMAINS IN THE
REGION...WITH SLIGHTLY COOLER TEMPERATURES NORTH IN THE UPPER
80S...BUT STILL IN THE LOWER TO MID 90S ALONG/SOUTH OF I80.
DEWALD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
VFR CONDITIONS EXPECTED THRU THE FCST PD. MAIN CONVECTIVE COMPLEX IS
EXPECTED TO RIDE ACROSS THE DAKOTAS LATE TONIGHT ASSOCIATED WITH
UPPER DISTURBANCE IN ERN MT. HOWEVER...CANNOT DISCOUNT COMPLETELY
POSSIBLE TSRA OVER PORTIONS OF ERN NEB WITH INCREASE OF LLVL JET.
THUS PROB30 GROUPS WARRANTED AT ALL TERMINALS BTWN 23/00Z-06Z.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ052-053-066>068-
078-088>093.
IA...HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR IAZ043-055-056-
069-079-080-090-091.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ069-079-080-090-
091.
&&Hazardous weather outlook, Jul 22, 11:12 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT FRI JUL 22 2011 IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-089-222300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- GAGE-HARRISON IA-JEFFERSON-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA- PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1112 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. SEVERE STORMS THOUGH ARE NOT ANTICIPATED. WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS ACROSS NORTHEAST NEBRASKA. THERE IS ONLY A SMALL CHANCE FOR SEVERE STORMS THEN. A BETTER CHANCE FOR THUNDERSTORMS...WITH SOME SEVERE STORMS POSSIBLE...COMES SATURDAY NIGHT. ANOTHER COLD FRONT DRIFTING INTO THE AREA WILL TRIGGER THESE STORMS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. IAZ080-090-091-NEZ068-090>093-222300- FREMONT IA-JOHNSON-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- RICHARDSON- 1112 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FROM 1 PM THROUGH 7 PM FOR HEAT INDEX VALUES THAT WILL RANGE FROM 105 TO 110. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. SEVERE STORMS THOUGH ARE NOT ANTICIPATED. WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS ACROSS NORTHEAST NEBRASKA. THERE IS ONLY A SMALL CHANCE FOR SEVERE STORMS THEN. A BETTER CHANCE FOR THUNDERSTORMS...WITH SOME SEVERE STORMS POSSIBLE...COMES SATURDAY NIGHT. ANOTHER COLD FRONT DRIFTING INTO THE AREA WILL TRIGGER THESE STORMS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:29 AM CDT | Heat Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 6 more | 15 hr |
| Jul 22, 3:31 PM CDT | Heat Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 28 hr |
| Jul 22, 4:30 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.